Alert archive / Texas / Tornado Warnings in 2022
Tornado Warning 4, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at May 24, 2022, 5:53 PM CDT for Brown County, Texas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2022, 5:53 PM CDT (22:53 UTC)
- Expired
- May 24, 2022, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
County Brown County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:00 PM CDT | HAIL 1 | 4 Sse Brownwood, TX | TREES ALSO BLOWN DOWN, AND FLOODING INTO A GARAGE. |
| May 24, 6:20 PM CDT | HAIL 1 | Zephyr, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.9 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 268 J/kg
- Mixed-layer CIN
- -117 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.3
The text
As transmitted.
301
WFUS54 KSJT 242253
TORSJT
TXC049-242345-
/O.NEW.KSJT.TO.W.0004.220524T2253Z-220524T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
553 PM CDT Tue May 24 2022
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southern Brown County in west central Texas...
* Until 645 PM CDT.
* At 553 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Indian Creek, or near Camp Bowie, moving east at
25 mph.
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Zephyr around 620 PM CDT.
Other locations impacted by this tornadic thunderstorm include Indian
Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
3151 9894 3151 9907 3164 9909 3172 9868
3170 9867
TIME...MOT...LOC 2253Z 259DEG 23KT 3159 9899
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
KB3 follow-up statements
399
WWUS54 KSJT 242310
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
610 PM CDT Tue May 24 2022
TXC049-242345-
/O.CON.KSJT.TO.W.0004.000000T0000Z-220524T2345Z/
Brown TX-
610 PM CDT Tue May 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN BROWN COUNTY...
At 610 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Zephyr, moving east at 25 mph.
HAZARD...Tornado and three inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Zephyr around 620 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
3151 9896 3158 9898 3166 9900 3172 9868
3170 9867
TIME...MOT...LOC 2310Z 259DEG 23KT 3161 9886
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
KB962
WWUS54 KSJT 242320
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
620 PM CDT Tue May 24 2022
TXC049-242345-
/O.CON.KSJT.TO.W.0004.000000T0000Z-220524T2345Z/
Brown TX-
620 PM CDT Tue May 24 2022
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN BROWN COUNTY...
At 620 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Zephyr, moving east at 25 mph.
HAZARD...Tornado and three inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern Brown County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
3154 9890 3161 9890 3168 9891 3172 9868
3170 9867
TIME...MOT...LOC 2320Z 259DEG 23KT 3162 9879
TORNADO...RADAR INDICATED
MAX HAIL SIZE...3.00 IN
$$
KB210
WWUS54 KSJT 242341
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
641 PM CDT Tue May 24 2022
TXC049-242350-
/O.EXP.KSJT.TO.W.0004.000000T0000Z-220524T2345Z/
Brown TX-
641 PM CDT Tue May 24 2022
...THE TORNADO WARNING FOR SOUTHEASTERN BROWN COUNTY WILL EXPIRE AT
645 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3170 9868 3169 9875 3167 9877 3161 9878
3154 9890 3161 9890 3168 9891 3172 9868
3170 9867
TIME...MOT...LOC 2340Z 259DEG 23KT 3164 9867
$$
KBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 1:31 PM CDT, 4 hours 22 minutes earlier.
Area forecast discussion, May 24, 1:31 PM CDT, 4 hours 22 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 131 PM CDT Tue May 24 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (This evening through Wednesday) Issued at 130 PM CDT Tue May 24 2022 ...Severe Weather Outbreak Possible This Afternoon and Evening... The latest mesoanalysis indicates an outflow boundary along a San Angelo to Brownwood line. A dryline was located west of our area in the Trans Pecos. The warm sector was located across the southern half of the area with SBCAPES of 1500 to 2000 J/kg, locally 2500 J/kg. The effective shear is strong, 35 to 45 knots. The Hi-Res models indicates initial storms will be supercells developing, mainly across the Concho Valley and Northern Edwards Plateau late this afternoon and early evening. These storms may produce very large hail, damaging winds and isolated tornadoes. Then a QLCS system will move east-southeast across much of the area this evening and exiting the southern part of the area by midnight. The main hazards will be damaging winds and hail with these storms. Also, localized flash flooding is possible due to heavy rainfall and possible training of storms. Look for isolated to scattered showers and a few thunderstorms after midnight and then a dry forecast for Wednesday. Look for nice weather on Wednesday with highs in the 70s to lower 80s. && .LONG TERM... (Wednesday night through next Monday) Issued at 130 PM CDT Tue May 24 2022 By Wednesday night, showers and storms will be along the TX coast, and our area will be under the influence of northwest flow aloft, resulting in drying and clearing conditions. With clear skies, dry air, and light winds, lows will be able to drop into the lower 50s to around 60 degrees, well below normal values. A warm-up is still anticipated from Thursday through the weekend, as upper level ridging and the low level thermal ridge move back into the area. By Saturday, triple digit heat is expected at most locations north of an Ozona to San Saba line. Winds are also expected to pick up out of the southwest from Saturday through the first half of next week, resulting in increased fire weather concerns. && .AVIATION... (18Z TAFS) Issued at 1205 PM CDT Tue May 24 2022 Expect isolated to scattered thunderstorms from mid afternoon through midnight. The conditions are favorable based on instability and vertical wind shear that some storms may be severe. Going with the most aggressive for the KSJT/KABI terminals with TEMPO wind gusts to 40 knots in TSRA early this evening. Otherwise have VCTS at the remaining terminals. A cold front will move through this evening with north winds expected behind the front. Otherwise, expect mainly VFR for the next 24 hours. However, some patchy low clouds are possible for a few hours Wednesday morning. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 77 52 88 / 60 0 0 0 San Angelo 55 81 53 92 / 60 0 0 0 Junction 59 80 54 91 / 70 10 0 0 Brownwood 56 78 52 88 / 80 0 0 0 Sweetwater 52 78 55 90 / 40 0 0 0 Ozona 57 80 56 89 / 60 0 0 0 Brady 58 78 54 89 / 80 10 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...21 LONG TERM....20 AVIATION...21
Hazardous weather outlook, May 24, 1:20 PM CDT, 4 hours 33 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 120 PM CDT Tue May 24 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251830- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 120 PM CDT Tue May 24 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Severe thunderstorms are possible across all of West Central Texas this afternoon and overnight. The main hazards will be very large hail and damaging winds, although isolated tornadoes are also possible. In addition, heavy rainfall may result in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Special weather statement, May 24, 4:57 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service San Angelo TX
457 PM CDT Tue May 24 2022
TXZ071-072-242245-
Irion TX-Tom Green TX-
457 PM CDT Tue May 24 2022
...A strong thunderstorm will impact portions of central Tom Green
and southeastern Irion Counties through 545 PM CDT...
At 456 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Knickerbocker, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
San Angelo, Knickerbocker, San Angelo State Park, O.c. Fisher
Reservoir, Twin Buttes Reservoir, Lake Nasworthy, Tankersley,
Goodfellow Air Force Base, Grape Creek and Us-67 Near The Irion-
Tom Green County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
&&
LAT...LON 3117 10083 3160 10062 3144 10028 3109 10062
3109 10071
TIME...MOT...LOC 2156Z 218DEG 14KT 3118 10070
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
AJWLocal storm report, May 24, 5:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
527 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 5 SSW SAN ANGELO 31.38N 100.49W
05/24/2022 E1.00 INCH TOM GREEN TX PUBLIC
QUARTER SIZE HAIL WAS REPORTED AT LAKE
NASWORTHY.
&&
19Local storm report, May 24, 5:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
528 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0524 PM HAIL 6 ENE EDEN 31.24N 99.74W
05/24/2022 E1.75 INCH CONCHO TX TRAINED SPOTTER
&&
SNLocal storm report, May 24, 5:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
530 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 6 ENE EDEN 31.24N 99.75W
05/24/2022 E1.75 INCH CONCHO TX TRAINED SPOTTER
&&
SNLocal storm report, May 24, 5:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
536 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HAIL 4 N WHON 31.55N 99.31W
05/24/2022 E1.25 INCH COLEMAN TX PUBLIC
&&
SNLocal storm report, May 24, 5:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
545 PM CDT TUE MAY 24 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 N KNICKERBOCKER 31.31N 100.63W
05/24/2022 E2.75 INCH TOM GREEN TX PUBLIC
&&
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:04 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 41 min |
| May 24, 3:21 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Sterling, Tom Green | 54 min |
| May 24, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 53 min |
| May 24, 3:41 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 49 min |
| May 24, 3:42 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 63 min |
| May 24, 3:50 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 55 min |
| May 24, 4:03 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 42 min |
| May 24, 4:28 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Sutton | 62 min |
| May 24, 4:30 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 24, 4:34 PM CDT | Areal Flood Advisory | SJT | Coleman, Concho, Runnels | 3 hr |
| May 24, 4:34 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 56 min |
| May 24, 4:39 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Tom Green | 39 min |
| May 24, 4:41 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Tom Green | 49 min |
| May 24, 4:45 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 60 min |
| May 24, 4:49 PM CDT | Tornado Warning | SJT | Brown, Coleman | 41 min |
| May 24, 4:57 PM CDT | Special Weather Statement | SJT | Tom Green | 48 min |
| May 24, 5:15 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 45 min |
| May 24, 5:24 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho, Runnels | 28 min |
| May 24, 5:28 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman | 62 min |
| May 24, 5:46 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, Concho | 29 min |
| May 24, 6:04 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 41 min |
| May 24, 6:06 PM CDT | Flash Flood Warning | SJT | Brown, Coleman, Concho, McCulloch | 3 hr |
| May 24, 6:23 PM CDT | Special Weather Statement | SJT | Schleicher | 52 min |
| May 24, 6:28 PM CDT | Flash Flood Warning | SJT | Brown, Concho, McCulloch | 3 hr |
| May 24, 6:33 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 57 min |
| May 24, 6:35 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 55 min |
| May 24, 6:42 PM CDT | Tornado Warning | SJT | Sterling | 33 min |
| May 24, 6:45 PM CDT | Special Weather Statement | SJT | Tom Green | 45 min |
Nearby
Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.